Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 13, 2016, 6:39 PM CST for Escambia County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2016, 6:39 PM CST (00:39 UTC)
- Expired
- Dec 13, 2016, 7:30 PM CST
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted.
881 WWUS84 KMOB 140039 SPSMOB Special Weather Statement National Weather Service Mobile AL 639 PM CST TUE DEC 13 2016 ALZ264-266-FLZ202-204-140130- Baldwin Central AL-Baldwin Coastal AL-Escambia Coastal FL- Santa Rosa Coastal FL- 639 PM CST TUE DEC 13 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...SOUTHERN BALDWIN...SOUTH CENTRAL ESCAMBIA AND SOUTH CENTRAL SANTA ROSA COUNTIES UNTIL 730 PM CST... At 638 PM CST, the strong thunderstorms were located along a line extending from near Summerdale to 12 miles south of Central Dauphin Island,and moving east at 35 mph. Small hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Pensacola, Brent, West Pensacola, Warrington, Gulf Shores, Foley, Gulf Breeze, Orange Beach, Goulding, Lillian, Myrtle Grove, Magnolia Springs, Oriole Beach, Bon Secour, Perdido Beach, Elberta and Fort Morgan. LAT...LON 3022 8731 3022 8808 3051 8765 3047 8694 TIME...MOT...LOC 0038Z 278DEG 29KT 3046 8764 3009 8819 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 13, 6:01 PM CST, 38 minutes earlier.
Area forecast discussion, Dec 13, 6:01 PM CST, 38 minutes before
Area Forecast Discussion National Weather Service Mobile AL 601 PM CST Tue Dec 13 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Broad line of showers and thunderstorms extending east to west from the Florida Panhandle to Southern Mobile County will continue to push southeastward and move out over the Gulf waters in the next few hours. Mix of MVFR and IFR conditions along the band and an attendant shield of MVFR...stratiform cloud cover and light rain following behind it. Expect sites to briefly climb to VFR but then lower to MVFR and eventually down to VLIFR with low stratus and fog setting up this evening. The following cold front should push through after midnight tonight and offer some gradual improvement as a northwesterly surface wind flow pushes drier air into the region. But with so much residual moisture from the early rainfall suspect conditions will be slow to climb to VFR. /08 && .PREV DISCUSSION... /issued 353 PM CST Tue Dec 13 2016/ NEAR TERM /Now Through Wednesday/...Today's second round of convection has started, with area radars showing thunderstorms stretching from Southeast Louisiana into South-Central Alabama. The convection will be moving into a weakly unstable airmass, with MLCAPE values between 500 and 1000 J/kg and effective bulk shear values around 45 knots. Latest surface analysis shows a wave of low pressure just east of Jackson (MS), with a nearly stationary front extending eastward into Central Alabama and Georgia. The latest round of showers and thunderstorms comes in response to a fairly progressive shortwave trough interacting with the weak warm sector south of the front. Showers and thunderstorms should gradually spread south and east across the forecast area this evening. Given forecast MLCAPE values between 500 and 1000 J/kg over the next several hours, steepening mid-tropospheric lapse rates thanks to the passing shortwave trough, and wet-bulb zero heights around 10,000 ft., we cannot rule out the possibility of strong (or even rogue severe) thunderstorms over western parts of our area until just after sunset. It looks like hail and strong winds will be the main weather threat from the stronger thunderstorms this evening. Expect the greatest coverage of convection to shift south/east through the night, as the cold front moves across the forecast area. Right now, it looks like we will see the winds become west- northwesterly along the coastal counties between midnight and 3 am, with the front moving offshore around that time. Some areas of fog might develop after the rain ends and before the passage of the front. Confidence in the development of a widespread fog event (similar to this morning) is rather low at this time, so I decided to not mention it in the current forecast grids. Drier air will filter into the region behind the front Wednesday, as surface high pressure builds into the Ohio Valley. /Butts/ SHORT TERM /Wednesday night Through Friday night/...Dry conditions will persist through Friday afternoon as a strong 1035 mb surface high pressure area centered over South Dakota Wednesday evening moves east across the eastern conus. Large scale subsidence will dominate the region as the longwave trough over eastern North America shifts eastward over the western Atlantic while the upper ridge over the western conus moves over the eastern conus by late Friday afternoon. Isolated light rain showers should return to areas northwest of I-65 Friday night due to low level over-running on the backside of the surface high as it continues to move east into the western Atlantic. Low temperatures Wednesday night will range from 36 to 42 degrees northwest of I-65, and from 42 to 48 degrees to the southeast. High temperatures Thursday will range from 48 to 56 degrees northwest of I-65, and from 56 to 60 degrees to the southeast. Low temperatures Thursday night will drop to between 28 and 35 degrees inland areas, and between 35 to 42 degrees along the coastal sections. High temperatures Friday will reach the upper 50s to lower 60s. /22 LONG TERM /Saturday Through Tuesday/...The isolated light rain showers mainly northwest of I-65 will continue through Saturday evening as low level over-running persists on the backside of the surface high over the western Atlantic. Precipitation chances will increase significantly late Saturday and Sunday as an upper trough extending from south central Canada to southern California Saturday morning advances quickly eastward over the weekend, and a surface low over Missouri lifts to the northeast. A surface cold front associated with the low pressure extending from the western Great Lakes to the Texas panhandle Saturday morning will approach our region Saturday night, and continue to advance southeast across the forecast area throughout the day Sunday. The cold front however may not push very far south of the coast. As a result, scattered rain showers are expected to remain Monday and Tuesday. High temperatures Saturday in the mid 70s will cool back into upper 40 and 50s on Monday. /22 MARINE...Adverse marine conditions are expected this evening as showers and thunderstorms move into the marine areas. Outside of convective gusts, expect moderate southwesterly winds to continue until a cold front enters the region later tonight. Expect west- northwest winds to become northerly Wednesday behind the front as drier air moves into the region. Wednesday night through Sunday night...Another surge of drier air is forecast to move into the marine area Wednesday night/Thursday and could result in small craft exercise caution due to the increase in wind speeds. Winds will veer to the east/southeast toward the end of the week ahead of another cold front. /Butts/ && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 13, 5:51 AM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 551 AM CST TUE DEC 13 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 551 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG WILL CONTINUE OVER MUCH OF THE FORECAST AREA THROUGH MID MORNING TODAY. FOG...POSSIBLY DENSE AT TIMES...WILL REDEVELOP THIS EVENING AND OVERNIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-141200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 551 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG WILL CONTINUE OVER MOST INLAND BAYS AND SOUNDS THROUGH MID TO LATE MORNING TODAY. FOG...POSSIBLY DENSE AT TIMES...WILL REDEVELOP THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE AHEAD AND IN THE WAKE OF A STRONG COLD FRONT THIS WEEKEND AND EARLY NEST WEEK.
In the hours before
Special weather statement, Dec 13, 2:17 PM CST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CST TUE DEC 13 2016
ALZ052-053-261-262-MSZ076-132100-
Mobile Inland AL-Clarke AL-Washington AL-Baldwin Inland AL-Greene MS-
217 PM CST TUE DEC 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHERN MOBILE...SOUTHERN
WASHINGTON...SOUTH CENTRAL CLARKE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 300 PM CST...
At 216 PM CST, Strong thunderstorms were located along a line
extending from near Tibbie to Leakesville,and moving east at 35 mph.
Winds in excess of 40 mph and hail up to the size of dimes will be
possible with these storms.
Locations impacted include...
Citronelle, Leakesville, Deer Park, Calvert, Mount Vernon, McIntosh
and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3112 8871 3136 8823 3134 8773 3133 8774
3134 8774 3134 8778 3133 8779 3131 8778
3130 8777 3130 8771 3125 8766 3124 8762
3123 8762 3097 8795
TIME...MOT...LOC 2016Z 281DEG 30KT 3132 8823 3115 8856
ButtsSpecial weather statement, Dec 13, 2:58 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
258 PM CST TUE DEC 13 2016
ALZ052-053-055-056-059-261-262-MSZ079-132145-
Monroe AL-Mobile Inland AL-Clarke AL-Escambia AL-Conecuh AL-
Washington AL-Baldwin Inland AL-George MS-
258 PM CST TUE DEC 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CONECUH...NORTHWESTERN BALDWIN...NORTHERN
MOBILE...SOUTHWESTERN MONROE...SOUTHEASTERN WASHINGTON...WESTERN
ESCAMBIA...SOUTH CENTRAL CLARKE AND NORTHEASTERN GEORGE COUNTIES
UNTIL 345 PM CST...
At 258 PM CST, the strong thunderstorms were located along a line
extending from 15 miles southeast of Jackson to 9 miles west of
Gulfcrest, and moving east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Saraland, Bay Minette, Satsuma, Citronelle, Creola, Chunchula,
Stockton, McCullough, Gulfcrest, Axis, Uriah, Mount Vernon, Calvert,
Castleberry, Poarch Creek Reservation, I65 And AL 21, I65 And AL 113,
Movico, I65 And CR 1 and I65 And AL 225.
LAT...LON 3097 8852 3100 8847 3100 8843 3102 8843
3137 8775 3133 8695 3079 8799
TIME...MOT...LOC 2058Z 285DEG 35KT 3132 8776 3100 8839Special weather statement, Dec 13, 4:49 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 PM CST TUE DEC 13 2016
ALZ263-264-132330-
Baldwin Central AL-Mobile Central AL-
449 PM CST TUE DEC 13 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN AND WEST CENTRAL MOBILE COUNTIES UNTIL 530 PM CST...
At 449 PM CST, the strong thunderstorm was located over Big Point, or
8 miles northeast of Escatawpa, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Theodore, Spanish Fort, northeastern Grand Bay, Mobile
Regional Airport and I10 And I65.
LAT...LON 3070 8841 3079 8784 3053 8779 3051 8810
3052 8810 3052 8820 3051 8824 3050 8840
TIME...MOT...LOC 2249Z 262DEG 37KT 3059 8846Special weather statement, Dec 13, 5:20 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
520 PM CST TUE DEC 13 2016
ALZ263-265-132345-
Mobile Central AL-Mobile Coastal AL-
520 PM CST TUE DEC 13 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 545 PM CST...
At 519 PM CST, the strong thunderstorm was located near Bayou La
Batre, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Theodore, Grand Bay, Bayou La Batre, Point Clear, Alabama Port and
Coden.
LAT...LON 3036 8834 3054 8836 3062 8794 3049 8793
3048 8794 3048 8792 3035 8791
TIME...MOT...LOC 2319Z 264DEG 35KT 3046 8827Special weather statement, Dec 13, 6:39 PM CST, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 639 PM CST TUE DEC 13 2016 ALZ264-266-FLZ202-204-140130- Baldwin Central AL-Baldwin Coastal AL-Escambia Coastal FL- Santa Rosa Coastal FL- 639 PM CST TUE DEC 13 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...SOUTHERN BALDWIN...SOUTH CENTRAL ESCAMBIA AND SOUTH CENTRAL SANTA ROSA COUNTIES UNTIL 730 PM CST... At 638 PM CST, the strong thunderstorms were located along a line extending from near Summerdale to 12 miles south of Central Dauphin Island,and moving east at 35 mph. Small hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Pensacola, Brent, West Pensacola, Warrington, Gulf Shores, Foley, Gulf Breeze, Orange Beach, Goulding, Lillian, Myrtle Grove, Magnolia Springs, Oriole Beach, Bon Secour, Perdido Beach, Elberta and Fort Morgan. LAT...LON 3022 8731 3022 8808 3051 8765 3047 8694 TIME...MOT...LOC 0038Z 278DEG 29KT 3046 8764 3009 8819
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:24 PM CST | Special Marine Warning | MOB | 66 min | |
| Dec 13, 8:26 PM CST | Special Marine Warning | MOB | 64 min | |
| Dec 13, 9:26 PM CST | Special Marine Warning | MOB | 64 min | |
| Dec 13, 10:39 PM CST | Special Marine Warning | MOB | 66 min | |
| Dec 13, 10:58 PM CST | Special Marine Warning | MOB | 62 min | |
| Dec 13, 11:02 PM CST | Marine Dense Fog Advisory | MOB | 8 hr | |
| Dec 13, 11:44 PM CST | Special Marine Warning | MOB | 46 min | |
| Dec 14, 12:16 AM CST | Special Marine Warning | MOB | 89 min | |
| Dec 14, 1:51 AM CST | Special Marine Warning | MOB | 54 min | |
| Dec 14, 2:38 AM CST | Dense Fog Advisory | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile | 4 hr |
| Dec 14, 2:47 AM CST | Special Marine Warning | MOB | 88 min | |
| Dec 13, 7:11 PM CST | Special Weather Statement | MOB | Santa Rosa | 64 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.